Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 523  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Articlesmenu-bullet Search Instructions Online Submission Subscribe Etcetera Contact
 
ADR REPORT
Ahead of Print

Levetiracetam-induced gingival hyperplasia


 Department of Neurology, Government Medical College, Kozhikode, Kerala, India

Correspondence Address:
J James,
Department of Neurology, Government Medical College, Kozhikode, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/jpgm.jpgm_1059_21

PMID: 35848684

Levetiracetam is a new generation antiseizure medication which binds to synaptic vesicle protein SV2A and inhibits the release of neurotransmitters. Gingival hyperplasia is a common side effect of conventional antiseizure medications like phenytoin, but very rare with the newer ones. A 14-year-old boy was started on levetiracetam 250 mg twice daily after a generalized seizure. Five days later he presented with gingival swelling and painful oral aphthae, without lymphadenopathy or systemic symptoms. Blood investigations were normal. After one-month of stopping the drug, the lesions cleared. This case highlights the importance of maintaining good oral hygiene and periodic dental review in patients on antiseizure medications.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  James J
    -  Jose J
    -  Gafoor V A
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed551    
    PDF Downloaded22    

Recommend this journal


Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow